Red cell aplasia in children on tacrolimus after liver transplantation

Sudipta Misra, Theodore B. Moore, Marvin E. Ament, Ronald W. Busuttil, Sue V. McDiarmid

Research output: Contribution to journalArticlepeer-review

40 Scopus citations

Abstract

Hematological toxicity of tacrolimus has been rarely reported. We reported two pediatric recipients of liver transplantation with anemia. They were treated with tacrolimus for 8 and 47 months, respectively, before developing pure red cell aplasia (PRCA) confirmed by bone marrow biopsy. The children recovered quickly on withdrawal of tacrolimus. The clinical profile of these children is compared with the only other patient reported in the literature with PRCA due to tacrolimus. All three patients had similar hematological findings. However, the mechanism of the tacrolimus-induced PRCA in these children appears to be different from that reported in the adult patient.

Original languageEnglish (US)
Pages (from-to)575-577
Number of pages3
JournalTransplantation
Volume65
Issue number4
DOIs
StatePublished - Feb 27 1998

ASJC Scopus subject areas

  • Transplantation

Fingerprint

Dive into the research topics of 'Red cell aplasia in children on tacrolimus after liver transplantation'. Together they form a unique fingerprint.

Cite this